|Peck in viral load after 3mths on meds
Dec 12, 2006
I have been taking truvada and stocrin for three months have missed twice taking them at night. I know that wasnt good. My viral load has pecked it was 93 a month ago and I juust got results and its 114. Is it likely Iam resistant??
Response from Dr. Daar
Thank you for your post.
It is impossible to answer your question without additional information. People who start a regimen like yours, truvada with stocrin (efavirenz) will have a dramatic decline in viral load during the first weeks and then a more gradual decrease over the next months. Being <500 copies/mL, as you are after 3 months is a good response as long as your viral load is drifting down to less than 50 copies/mL over the weeks to months that follow. If you were <50 copies/mL several times already and now are rebounding up to 93 and 114 it may be you are experiencing early failure. At this point I would suggest that you do everything possible to take all of your medications consistently and repeat your viral load in about a month. If your viral load is increasing and exceeds 1000 copies/mL then resistance testing should be performed. If it is consistently between 50 and 1000 copies/mL it is a more difficult decision as to what to do next. Some would sit tight with continued follow-up. Others would attempt to add another medication(s) (so called intensification) and others might change the regimen to one that includes a protease inhibitor. Each strategy has clear stengths and weaknesses that you should discuss in more detail with your provider.
If you would like to share more information with me about your specific situation now or after your next viral load please do.
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- How Long Does Hpv Last In The Immune System?
- Chances Of Getting Hiv Through One Anal Exposure
- Contact With Vaginal Fluids When Removing The Condom HIV Risk
- Fever And Headache After Deep Kissing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.